Hey everyone...I was going through a really rough time when I first posted the question. I was happy to get all of your insights and I am once again reaching out...lol. So I ended up going back to the original dose of 40 mgs. I began working with a therapist who helped me navigate my issues before feeling somewhat better again. I only say somewhat because I would still have issues but thought it would get better once my body was utilizing the 40mgs. That didn't seem to be the case. I am back in a place which is not optimal regarding my anxiety. Is it possible that trying to decrease and then going back up to the original dose screwed something up? The 40 mgs worked wonders before I messed with it. Now I'm struggling almost daily. Also, I exercise daily, am on a borderline perfect diet, working with a therapist, etc. I am doing everything in my power to tackle this issue and maybe I am being stupid, but I think it has to be medication.
PS to anyone wondering my son is 6mo old and healthy. He is tons of work and stressful but also brings so much happiness.
I too have been on Lexapro for more than a decade. The two times I tapered completely off I did not feel myself and started having a lot more anxiety, did not handle everyday situations as well. I am back on as of 2 years ago and life is good! It sounds like you were doing great on your 40mg daily dose - why did you think you needed to taper off? Asking you to consider that everything was going great for you partially because you were on the right meds at the right dosage. It’s the old expression, “If it ain’t broke, don’t fix it”! I hope you have found your balance and are enjoying your child.
It's definitely withdrawal. That's exactly how it feels. Mom would only be right if you had stopped it altogether, because frankly, you're still on Lexapro. And you're on a high dose of it as well. Cutting down by just that little would be very unlikely to cause a relapse of anxiety this bad if the drug were working. And that's another possibility, that the Lexapro wasn't actually working for you at all anymore but the pot was. Stopping pot doesn't cause withdrawal that I know of. People do miss it, but I grew up in the Sixties and everyone stopped it eventually and nobody had any withdrawal from doing that. I certainly didn't. It isn't an addictive drug, and it doesn't have the withdrawal problems antidepressants have. But if that was what was actually treating your anxiety, or the combination if that and the Lexapro, that could also be an explanation. Withdrawal is strongest for those who have been on a medication for a very long time. The best way to find out for sure, or as close to for sure as you can get, is to return right away to the 40mg and see if this all goes away. If it does, it's just the Lexapro withdrawal, and you will know you are one of the unlucky people who may not be able to stop your medication easily or at all. It happens. Some people have been known to take a year to come off meds and still just end up with a really bad withdrawal. I would try that. But again, you were treating your problem with two drugs, and you stopped one of them and then started stopping the 2d one and that's stopping two drugs that were working for you at once, but again, it's possible you had tapped out on the Lexapro and it was more the pot that was helping you. Now, for most of us anxiety sufferers, pot is part of our problem, not a solution, but for you it was a solution. Most of the people I know stopped because they started getting anxious while stoned, which takes the fun out of it. It's why I stopped. Consider as well the statement above that having a child causes anxiety. Well, only for anxiety sufferers, and if the Lexapro wasn't causing withdrawal or was still working that anxiety about life change wouldn't really be anxiety, it would only be trepidation. That's not a mental disorder. You obviously had one or you wouldn't have gone on the Lexapro in the first place. But my experience is, this is exactly what a bad withdrawal feels like, but you're case is complicated by the fact you stopped the pot as well. So again, go back to the 40mg dose, and if that does get rid of all this, I'd advise this is not the time to stop the med. You haven't fixed the problem, you've just medicated it. Fixing it requires therapy or life changes or just blind luck. We don't have a medication that cures mental illness. It can only be cured in other ways. When we go down the medication route, we are tamping down the symptoms, not trying to cure the problem. I had to do this because I didn't succeed in fixing it otherwise, so as Mom said, there are those of us who just are going to take our meds forever as her husband is doing. I don't know if that's you or not, it's too soon to tell, but your first step is to go back on the Lex at full dose. If that doesn't work, start using pot again and see if that gets rid of it. And if you then want to still stop both drugs, stop the pot and wait for a fair amount of time before tackling the Lex issue. And when you do, take it much more slowly, as that's what you're going to have to do to see if you can quit it in a way that's worth it. Peace.
Well, it might not just be withdrawal but a resurgence of your anxiety/panic issues. That would be my guess. What you describe sounds like that. What were you on Lexapro for to begin with? Similar symptoms as you are suffering? Issues with sleep, high anxiety and occasional panic attacks? Maybe getting off Lexapro right now really isn't the answer. :) I say that with kindness because I know that for some, anxiety is episodic and not a life long situation. but for others, they always suffer it. You sound to be going this alone without doctor input or a therapist. My thought is you need to begin working on the anxiety again to feel fully in the best spot to become a new parent. My husband takes zoloft. Has taken it for years. There is NO shame in this! Anxiety disorder deserves chronic treatment like any other if you relapse into symptoms so quickly. Withdrawal definitely happens with SSRI's but the rate you discontinued it was extremely slow. Your taper was about as slow as I've heard. And when you write what has happened since, to me, it sounds much more like your anxiety is back. Controlled by weed (sort of) for a time and now not so much. I would highly recommend you stay focused on treating your anxiety and that may include continuing your med. If it didn't stop working and you just decided you wanted to get off it, it just may not be time right now. Parenting is hard. My husband was very nervous about life changes when we had our first baby. You want to be in the best spot emotionally to start your journey as a dad. good luck